Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 3, 2006, 3:56 PM MST for Santa Cruz County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 3:56 PM MST (22:56 UTC)
- Expired
- Jul 3, 2006, 5:00 PM MST
- In force
- 64 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 69 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 032300
FFWTWC
AZC023-040100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
356 PM MST MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA
THIS INCLUDES THE CITY OF NOGALES
* UNTIL 600 PM MST
* AT 349 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
EXTREMELY HEAVY RAINFALL FROM A THUNDERSTORM 10 MILES WEST OF
NOGALES...MOVING WEST AT 5 TO 10 MPH. ADDITIONAL STRONG
THUNDERSTORMS CONTINUED TO GENERATE VERY HEAVY RAINFALL SOUTH OF
NOGALES...WHICH IS EXPECTED TO FLOW INTO NOGALES LATER THIS
AFTERNOON...AND COMBINED WITH EARLIER HEAVY RAIN CAUSE FLOODING
PROBLEMS.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
RUBY AT 410 PM MST
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
ALONG THE BANKS OF CREEKS...STREAMS AND THROUGH WASHES ARE SUBJECT
TO FLOODING. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS.
LAT...LON 3135 11109 3135 11080 3154 11096 3152 11136
3144 11136
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 032349
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
446 PM MST MON JUL 3 2006
AZC023-040100-
SANTA CRUZ AZ-
446 PM MST MON JUL 3 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR
SOUTHWESTERN SANTA CRUZ COUNTY...
AT 445 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL RATES HAD GREATLY DIMINISHED ACROSS MOST OF SANTA CRUZ
COUNTY...INCLUDING THE WARNING AREA FROM NEAR NOGALES WESTWARD.
HOWEVER...HEAVY RUNOFF FROM THE EARLIER STORMS WILL CONTINUE AS WELL
AS NORTHWARD FLOW FROM STILL ACTIVE STORMS JUST SOUTH OF NOGALES IN
NORTHERN SONORA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
ALONG THE BANKS OF AND THROUGH WASHES ARE SUBJECT TO FLOODING. NEVER
DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS.
LAT...LON 3135 11109 3135 11080 3154 11096 3152 11136
3144 11136
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 040052
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
550 PM MST MON JUL 3 2006
AZC023-040100-
SANTA CRUZ AZ-
550 PM MST MON JUL 3 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN SANTA
CRUZ COUNTY...
AT 550 PM MST...RAINFALL RATES HAD GREATLY DECREASED ACROSS MOST OF
SANTA CRUZ COUNTY...INCLUDING AREAS NEAR AND WEST OF NOGALES. WITH
LITTLE ADDITIONAL RAINFALL EXPECTED OVER THE NEXT FEW HOURS...THE
FLASH FLOOD WARNING HAS BEEN CANCELLED. HEAVY FLOW IN NORMALLY DRY
STREAMBEDS AND WASHES WILL CONTINUE INTO THE EVENING HOURS.
LAT...LON 3135 11109 3135 11080 3154 11096 3152 11136
3144 11136
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:00 PM MST, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 3, 1:00 PM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 100 PM MST MON JUL 3 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE EARLY PART OF NEXT WEEK. && .DISCUSSION...RADARS ARE CURRENTLY DETECTING ISOLATED SHOWERS AND THUNDERSTORMS MAINLY ALONG THE FAR EASTERN PORTIONS OF MY FORECAST AREA...GENERALLY NEAR THE NEW MEXICO BORDER. ONE LONE CELL IS OVER THE CHIRICAHUA MOUNTAINS AND THIS CELL HAS DEVELOPED IN NEARLY THE SAME PLACE AND TIME AS THE CELL THAT DEVELOPED YESTERDAY. ANOTHER LONE CELL HAS DEVELOPED NEAR PARKER CANYON LAKE WHICH IS RIGHT ALONG THE SANTA CRUZ AND COCHISE COUNTY LINE JUST SOUTHWEST OF THE HUACHUCA MOUNTAINS. SCATTERED ACTIVITY IS ALSO ONGOING ALONG THE MOGOLLON RIM FROM JUST NORTH OF PAYSON TO NEAR THE ALPINE AREAS AND INTO WEST CENTRAL NEW MEXICO. STEERING FLOW TODAY IS FROM THE SOUTH OR SOUTHEAST AT ABOUT 10 KNOTS...SO STORMS WILL GENERALLY MOVE NORTH OR NORTHWEST. VISIBLE SATELLITE IMAGERY SHOWS A VERY DISTINCT VORTEX OVER NORTHWEST ARIZONA. ANOTHER SUCH DISTURBANCE IS MOVING TOWARD THE NORTHERN GULF OF CALIFORNIA FROM WESTERN SONORA. MODELS DEPICT THESE PERTURBATIONS IN ONE WAY OR ANOTHER DEPENDING ON MODEL OF CHOICE...BUT IT IS NOT EASY TO DETERMINE WHICH MODEL TO FOLLOW. HOWEVER...GFS SEEMS TO HAVE THE ABOVE TWO FEATURES DEPICTED IN THE 12Z RUN FAIRLY WELL. MODELS ALL GENERALLY SHOW AN UPPER HIGH JUST TO OUR EAST OR ALONG THE ARIZONA/NEW MEXICO BORDER WITH WEAK DISTURBANCES MOVING ACROSS SONORA AND THE DESERT SOUTHWEST THROUGH THE EVENING AND OVERNIGHT PERIOD AND INTO TUESDAY. AS A RESULT EXPECT ACTIVITY TO CONTINUE TO DEVELOP AND INCREASE DURING THE AFTERNOON AND EVENING AND SHOULD SEE A SLIGHTLY BETTER CHANCE OF STORMS THIS AFTERNOON AND EVENING COMPARED WITH YESTERDAY. PLENTY OF MOISTURE IN PLACE WITH THIS MORNINGS SOUNDING SHOWING A PW OF 1.29 INCHES AND SURFACE DEWPOINTS IN THE 50S. MODELS INDICATE THAT THE HIGH WILL MEANDER ACROSS THE REGION...AS WILL THE UPPER LOW OVER TEXAS. THIS WILL CONTINUE TO GIVE US A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING WITH SOME DAY TO DAY VARIATIONS OF COURSE. MODELS ARE INDICATING AN UPSWING IN ACTIVITY LATE IN THE WEEK AS THE TEXAS LOW TRIES TO MIGRATE WEST AND AN UPPER LOW/INVERTED TROUGH DEVELOPS OVER BAJA AND SOUTHERN ARIZONA. THE ARIZONA OFFICES DECIDED TO HOLD OFF ON SHOWING AN INCREASE IN POPS DUE TO THE UNCERTAINTY INVOLVED. IF THE MODELS CONTINUE TO SHOW THIS UPWARD TREND FOR ANOTHER DAY OR SO WE MAY SHOW AN INCREASE IN POP FOR LATE IN THE WEEK...BUT FOR NOW CONFIDENCE IS NOT VERY HIGH. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO AROUND 100 THROUGH THE NEXT 7 DAYS...WHICH IS AT OR SLIGHTLY BELOW NORMAL FOR EARLY JULY. OVERNIGHT LOWS WILL REMAIN SLIGHTLY ABOVE NORMAL. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && MOLLERE WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:53 PM MST | Flash Flood Warning | TWC | Pima | 67 min |
| Jul 3, 1:33 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 42 min |
| Jul 3, 2:13 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.